MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon detachment occurred.The 99% stenosed target lesion was located in the not tortuous and severely calcified superficial femoral artery (sfa).A sterling balloon catheter was advanced for dilatation.However, during the procedure the balloon broke.An unsuccessful attempt to remove the detached balloon component was made using a lasso.There were no further patient complications and patient condition was good post-procedure.
 
Additional Manufacturer Narrative
Device eval by mfr: the device was returned and analysis completed.The returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the guidewire lumen is separated 133.2cm from the hub.The balloon is separated 138.1cm from the hub.There are multiple kinks to the shaft.Microscopic examination revealed no additional damages.The distal end of the separation did not return for analysis.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16234448
Report Number2124215-2023-00581
Device Sequence Number6992660
Product Code DQY
UDI-Device Identifier08714729756880
UDI-Public08714729756880
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2025
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0030441368
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown